Hail, St. Johns
- When
- March 27, 3:25 PM EST
- Where
- St. Johns County, Palm Vly
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.183, -81.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 27, 2:41 PM EST, 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EST SUN MAR 27 2005
.SYNOPSIS...QUASI-STATIONARY FRONT JUST N OF OUR CWA (COUNTY WARNING
AREA) HAS SHIFTED BACK S IN RESPONSE TO OUTFLOW FROM EARLIER
CONVECTION NEAR THE OCMULGEE/ALTAMAHA RIVERS. THIS...IN ADDITION TO
RAINFALL...HAS DROPPED TEMPS INTO THE UPPER 60S ACROSS THE N 1/3 OF
THE AREA. THIS HAS ALSO BROUGHT INCREASED HELICITIES INTO GA ZONES
AS WELL...WITH VALUES OVER 200 M2/S2 PER LAPS ANALYSIS. CONVECTION
HAS BEGUN FIRING ACROSS SE GA AND EXTREME NE FL WITH EMBEDDED WEAK
MESOS. SPC ISSUED TORNADO WATCH #97 UNTIL 6 PM FOR THE NW 2/3 OF
THE AREA.
MODIFIED 12Z SOUNDINGS SHOWED CAPES OF OVER 2500 J/KG POSSIBLE...AND
THIS WAS WITH A FCST MAX OF 81. TEMPS HAVE SOARED TO THE MID TO UPPER
80S ACROSS THE S 1/3 OF THE AREA. APPEARS TO BE A CAP IN THIS AREA...
WITH TCU ONLY NOW FORMING...BUT EXPECT CAP TO BREAK BY MID-AFTN...
WITH ISOLD SVR CELLS BECOMING MORE LIKELY. ALOFT...SHARP DIGGING TROF
OVER THE ARKLATEX PRODUCING LARGE AREA OF DIFFLUENCE ACROSS THE AREA.
SPC MESO-ANALYSIS WEBSITE SHOWS ALMOST ALL PARAMETERS FAVORING SQUALL
LINE DEVELOPMENT ACROSS THE SE AND GOMEX...AND THIS IS INDEED
OCCURRING.
.SHORT TERM...WIDESPREAD SHOWERS AND ISOLATED TSTMS NEAR WARM
FRONTAL BOUNDARY HAVE SHIFTED NE. FOCUS NOW SHIFTS TO DEVELOPING
SQUALL LINE TO THE W AND ISOLATED CONVECTION FIRING AHEAD OF THE
LINE IN HIGHLY UNSTABLE AIRMASS. HAVE MADE FEW CHANGES TO ONGOING
FCST...AND HAVE BASICALLY FOLLOWED GFS SINCE IT HAS HAD BEST TRACK
RECORD WITH THIS SYSTEM SO FAR (ALONG WITH BETTER PRECIP FIELD
REPRESENTATION). HIGHEST THREAT OF TORNADOES WILL BE NEAR QUASI-
STATIONARY BOUNDARY...AND ITS LOCATION WILL HAVE TO BE MONITORED.
THREAT FOR HAIL IS LOWER THAN RECENT DAYS...BUT WILL INCREASE THIS
EVENING AS 500 MB TEMPS COOL A BIT AND OMEGA INCREASES.
ALL MODELS SHOW QUITE A BIT OF WRAP AROUND CLOUDS MON AS 850 LOW IS
SLOW TO SHIFT E. HAVE GONE A BIT MORE NEGATIVE WITH CLOUD COVER AND
MAX TEMPS.
.LONG TERM...GFS IS A LITTLE FASTER WITH NEXT SYSTEM...STILL SLATED
FOR LATE WEEK.
&&
.MARINE...TORNADO WATCH FOR THE GEORGIA NEAR SHORE WATERS TIL 6 PM.
HAVE SEEN NUMEROUS STRONG THUNDERSTORMS WITH POSSIBLE WATER SPOUTS
ACROSS THIS REGION THIS AFTERNOON. BACK DOOR FRONT HAS MADE IT DOWN
TO THE NASSAU/DUVAL BORDER DUE TO NUMEROUS OUTFLOW BOUNDARIES. EXPECT
THIS FRONT TO BEGIN MOVING BACK NORTH AGAIN THIS EVENING AS WINDS
VEER OUT AHEAD OF APPROACHING TROUGH. SQUALL LINE EXPECTED TO MOVE
THROUGH WATERS LATE THIS EVENING FOLLOWED BY COLD FRONTAL PASSAGE
MONDAY MORNING. WINDS INCREASING TO SMALL CRAFT ADVISORY LEVELS
OVERNITE AND TO POSSIBLY GALE FORCE (DUE TO FREQUENT GALE FORCE
GUSTS) ACROSS THE OFFSHORE LEG MONDAY. HAVE GONE WITH AN EXERCISE
CAUTION TONIGHT AND AN ADVISORY MONDAY FOR THE NEAR SHORE WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 56 68 45 77 / 80 10 0 0
SSI 61 66 50 71 / 70 0 0 0
JAX 59 70 49 76 / 70 0 0 0
SGJ 63 69 53 72 / 70 10 0 0
GNV 58 69 47 77 / 80 0 0 0
OCF 61 69 48 77 / 80 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM UNTIL 6 AM EST MONDAY
FOR THE FOLLOWING ZONES...ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL 20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST.
AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND ST. AUGUSTINE
TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
CARROLL/PETERSON/ZIBURAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 105 PM EST SUN MAR 27 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 105 PM EST SUN MAR 27 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 600 PM FOR SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA... ...SEVERE THUNDERSTORMS EXPECTED TODAY AND TONIGHT... A STRONG SPRING STORM SYSTEM WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TODAY LEADING TO THE DEVELOPMENT OF STRONG AND SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. A SQUALL LINE WILL LIKELY MOVE ACROSS THE ENTIRE AREA THIS EVENING. THE MAIN CONCERNS WILL BE DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE TORNADO WATCH AREA. REMAINING SPOTTERS SHOULD SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 959 AM EST SUN MAR 27 2005 GAZ135-271545- APPLING GA- 959 AM EST SUN MAR 27 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1045 AM EST... AT 959 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF PINE GROVE TO 7 MILES SOUTHWEST OF PINE GROVE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND PINE GROVE...BAXLEY AND SURRENCY THROUGH 1045 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1024 AM EST SUN MAR 27 2005 GAZ134-271600- BACON GA- 1024 AM EST SUN MAR 27 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BACON COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1100 AM EST... AT 1024 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF ALMA...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ALMA AND NEW LACY THROUGH 1100 AM EST. GUSTY WINDS OF 45 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EST SUN MAR 27 2005 GAZ151-271630- PIERCE GA- 1100 AM EST SUN MAR 27 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1130 AM EST... AT 1100 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES NORTHWEST OF BLACKSHEAR...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BLACKSHEAR...BRISTOL AND PATTERSON THROUGH 1130 AM EST. GUSTY WINDS OF 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EST SUN MAR 27 2005 GAZ163-272000- CLINCH GA- 234 PM EST SUN MAR 27 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 300 PM EST... AT 234 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES NORTHWEST OF HOMERVILLE...OR ABOUT 10 MILES NORTHEAST OF LAKELAND...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE... COGDELL AND ARGYLE THROUGH 300 PM EST. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EST SUN MAR 27 2005 FLZ025-033-272030- DUVAL FL-ST. JOHNS FL- 244 PM EST SUN MAR 27 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 330 PM EST... AT 244 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF BAYARD...OR ABOUT 3 MILES NORTHEAST OF FRUIT COVE...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAYARD...UNF SAWGRASS...PONTE VEDRA BEACH...SAN PABLO AND JACKSONVILLE BEACH THROUGH 330 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 303 PM EST SUN MAR 27 2005 GAZ149-150-272045- ATKINSON GA-WARE GA- 303 PM EST SUN MAR 27 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND NORTHERN WARE COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 345 PM EST... AT 303 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF AXSON...OR ABOUT 7 MILES SOUTHEAST OF PEARSON...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND AXSON AND MILLWOOD THROUGH 345 PM EST. GUSTY WINDS UP TO 50 MPH IS POSSIBLE ALONG WITH MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The Jacksonville radar (KJAX), 45 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440480.